Skin Diseases

Skin Diseases

Posted by Safe In4 Hub


Warfarin induced skin necrosis






Warfarin is an anticoagulant medicine (blood thinner). Warfarin induced skin necrosis refers to a rare condition in which there is paradoxical blood clotting. Blood clots block the blood vessels and cause necrosis, i.e., an area of skin is destroyed. Warfarin induced skin necrosis affects one in every 10,000 patients prescribed warfarin.

The onset is usually within the first 2 to 5 days of warfarin therapy, when the blood tends to clot more than is normal. Skin necrosis affects areas of the body with a high fat content, such as breasts, thighs, buttocks, hips and abdomen.


The first sign is usually pain and purpura (a purplish bruise-like rash), which over a few days becomes bluish-black with a red rim. Blood blisters and full thickness skin necrosis (skin death) follows. There may be a red netlike rash around the necrotic area (retiform purpura).

Copyright (C) 2017 by safein4.com

Donah Shine

Head Master

Address: 5636 Lemon Ave.
Dallas TX 75209

Phone: +1 214 5203694

E-Mail: admin@safein4.com